Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 177, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2013, 4:53 PM MST for Mohave County, Arizona. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2013, 4:53 PM MST (23:53 UTC)
- Expired
- Aug 26, 2013, 6:45 PM MST
- In force
- 112 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS55 KVEF 262353 FFWVEF AZC015-270145- /O.NEW.KVEF.FF.W.0177.130826T2353Z-130827T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 453 PM MST MON AUG 26 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 645 PM MST. * AT 444 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM VALENTINE TO 7 MILES SOUTH OF BLAKE RANCH RV PARK...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF KINGMAN TO 17 MILES SOUTHEAST OF KINGMAN. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. THIS WARNING IS JUST EAST OF THE DEAN PEAK BURN AREA. * LOCATIONS IMPACTED INCLUDE... VALENTINE...BLAKE RANCH RV PARK. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 65 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3544 11366 3502 11368 3503 11382 3544 11384 $$ JH
2 follow-up statements
308 WGUS75 KVEF 270052 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 552 PM MST MON AUG 26 2013 AZC015-270145- /O.CON.KVEF.FF.W.0177.000000T0000Z-130827T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 552 PM MST MON AUG 26 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST FOR CENTRAL MOHAVE COUNTY... AT 541 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VALENTINE TO 8 MILES SOUTHEAST OF BLAKE RANCH RV PARK...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF KINGMAN TO 19 MILES SOUTHEAST OF KINGMAN. THE THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... VALENTINE AND THE AREA BETWEEN THE DEAN PEAK BURN AREA AND HIGHWAY 93. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 65 AND 73. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3544 11366 3502 11368 3503 11382 3544 11384 $$ JH
937 WGUS75 KVEF 270138 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 638 PM MST MON AUG 26 2013 AZC015-270147- /O.EXP.KVEF.FF.W.0177.000000T0000Z-130827T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 638 PM MST MON AUG 26 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST FOR CENTRAL MOHAVE COUNTY... AT 635 PM MST...RADAR INDICATED THAT THUNDERSTORMS WERE MOVING NORTH OF INTERSTATE 40 NEAR THE HIGHWAY 93 EXIT. THE MOHAVE COUNTY SHERIFF REPORTED NO KNOWN FLOODING PROBLEMS...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3544 11366 3502 11368 3503 11382 3544 11384 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:10 PM MST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 26, 3:10 PM MST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 310 PM PDT MON AUG 26 2013 .SYNOPSIS...MOISTURE FROM THE REMNANTS OF IVO WILL CONTINUE TO RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WEEK. ANOTHER DISTURBANCE IS EXPECTED TO BRING ADDITIONAL MOISTURE INTO THE REGION LATER IN THE WEEK RESULTING IN A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES ARE EXPECTED TO REMAIN AT TO SLIGHTLY BELOW NORMAL. && .SHORT TERM...A BAND OF LIGHT TO MODERATE SHOWERS EXTENDING FROM SOUTHWEST SAN BERNARDINO COUNTY THROUGH CLARK COUNTY AND INTO LINCOLN COUNTY. GENERAL RAIN AMOUNTS UP TO A QUARTER OF AN INCH HAVE BEEN NOTED UNDER THIS BAND. WITHOUT ANY SIGNIFICANT DISTURBANCE THUNDERSTORMS AND HEAVY RAIN WERE NOT ABLE TO DEVELOP UNDER THIS BAND. THERE WAS SOME SUN THIS AFTERNOON ACROSS NORTHERN INYO INTO ESMERALDA COUNTY THIS AFTERNOON...BUT JUST NOT ENOUGH INSTABILITY TO DEVELOP ANYTHING MORE THAN A FEW CUMULUS. HOWEVER...WITH A LITTLE MORE SUN AND INSTABILITY OVER MOHAVE COUNTY...A FEW THUNDERSTORMS WERE ABLE TO DEVELOP OVER THE PAST COUPLE OF HOURS. THESE SHOULD CONTINUE INTO EARLY THIS EVENING...BUT GRADUALLY DISSIPATE BY LATE EVENING. FOR TUESDAY...WE ARE EXPECTING TO SEE MORE SUN IN THE MORNING WHICH SHOULD DESTABILIZE THE ATMOSPHERE A LITTLE MORE QUICKLY. THIS SHOULD LEAD TO MORE THUNDERSTORM COVERAGE. WITH PLENTY OF MOISTURE STILL AVAILABLE...PWATS OVER AN INCH AREAWIDE AND OVER AN INCH AND A HALF OVER THE SOUTHERN HALF OF THE AREA...FLASH FLOODING WILL AGAIN BE A CONCERN. HAVE GONE AHEAD AND EXTENDED THE FLASH FLOOD WATCH INTO TUESDAY EVENING. .LONG TERM...WEDNESDAY THROUGH SUNDAY...THE 00Z ECMWF AND GFS MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH FRIDAY. LINGERING MOISTURE OVER THE AREA WEDNESDAY WILL FUEL ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING WITH SURFACE HEATING EXPECTED TO BE THE PRIMARY MECHANISM TO INITIATE CONVECTION. ATTENTION WILL ALSO BE TURNED TO A FEATURE THAT COMES INTO VIEW WEDNESDAY...THE REMNANTS OF TROPICAL STORM FERNAND WHICH IS CURRENTLY MOVING OFF THE GULF OF MEXICO INTO THE COAST OF EAST CENTRAL MEXICO. THIS SYSTEM WILL TRANSITION INTO AN EASTERLY WAVE THAT WILL LIFT ACROSS NORTHWEST MEXICO WEDNESDAY THEN UP INTO SOUTHERN NEVADA THURSDAY AFTERNOON THROUGH FRIDAY WITH AN ADDITIONAL SHOT OF CONSIDERABLE MOISTURE. THE EASTERLY WAVE SHOULD ALSO PROVIDE SOME DYNAMIC SUPPORT FOR AN UPSWING IN SHOWERS AND THUNDERSTORMS LATE THURSDAY THROUGH FRIDAY. THE ECMWF KEEPS THIS MOISTURE IN PLACE OVER MOST OF THE FORECAST AREA SATURDAY AND SUNDAY WHILE THE GFS TRIES TO PUSH IT OUT WITH INCREASING SOUTHWEST FLOW FROM A DEEPER UPPER LOW DROPPING DOWN INTO NORTHERN CALIFORNIA. THE FORECAST LEANS MORE TOWARD THE ECMWF SOLUTION AND KEEPS 20-40 PERCENT CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA INTO NEXT WEEKEND. MOISTURE WILL BE ENTRENCHED AND THE GFS HAS A TENDENCY TO SCOUR IT OUT TOO QUICKLY. TEMPERATURES WERE LOWER SLIGHTLY THURSDAY AND FRIDAY GIVEN THE EXPECTED MOISTURE INFLUX. .AVIATION...FOR MCCARRAN...LIGHT RAIN SHOWERS EXPECTED OVER THE AREA INTO EARLY THIS EVENING WITH MAINLY PARTLY TO MOSTLY CLOUDY SKIES OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO REMAIN WELL EAST OF THE AREA TONIGHT AND AFFECT MAINLY THE PEACH SPRINGS AND MORMON MESA CORRIDORS. CIGS DOWN TO 5-6K FEET AT TIMES THIS EVENING AND MAINLY ABOVE 10K FEET OVERNIGHT. MORE SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON AS THE AREA IS EXPECTED TO SEE MORE SUN. THUNDERSTORMS COULD PRODUCE HEAVY RAIN AND GUSTY WINDS OVER 30 KTS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING OVER PORTIONS OF MOHAVE COUNT WITH GENERAL LIGHT TO MODERATE SHOWERS OVER THE REMAINDER OF THE AREA...MAINLY WEST OF INTERSTATE 15. THESE SHOWERS WILL GRADUALLY DISSIPATE OVERNIGHT. CIGS DOWN TO 5K FEET FEET UNDER ANY SHOWERS THIS EVENING AND HIGHER MOUNTAIN PEAKS WILL BE OBSCURED. SOME CLEARING IS EXPECTED OVERNIGHT. WITH MORE SUN EXPECTED TUESDAY THUNDERSTORMS WILL BE MORE SCATTERED AND PRODUCE HEAVY RAIN AND GUSTY WINDS UP TO 40 KTS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NVZ015>022. AZ...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR AZZ001>003-036. CA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CAZ522>527. && GORELOW/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 26, 5:29 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT MON AUG 26 2013 AZZ001>003-036-CAZ522>527-NVZ015>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 529 AM PDT MON AUG 26 2013 /529 AM MST MON AUG 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE FROM FORMER TROPICAL STORM IVO WILL BE PULLED ACROSS THE REGION TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST KEEPING AN ELEVATED THREAT OF FLASH FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE AIR WILL LINGER TUESDAY AND WEDNESDAY FOR A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH LOCALIZED HEAVY RAIN SHOWERS AND FLASH FLOODING POSSIBLE. THERE IS POTENTIAL FOR ANOTHER INFLUX OF TROPICAL MOISTURE THURSDAY AND FRIDAY FROM THE REMNANTS OF TROPICAL STORM FERNAND WHICH IS CURRENTLY IN THE GULF OF MEXICO. THIS WOULD BRING AN UPSWING IN SHOWERS AND THUNDERSTORMS LATE THURSDAY INTO FRIDAY THEN MOIST AND UNSTABLE AIR WILL KEEP A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER MOST OF THE REGION NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. MEANWHILE... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>521-NVZ014-270700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY- 529 AM PDT MON AUG 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHERN INYO AND CENTRAL NYE COUNTIES THIS AFTERNOON AND TONIGHT. LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE A POSSIBILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COVERAGE OF SHOWERS AND THUNDERSTORMS WILL EXPAND ACROSS NORTHERN INYO AND ESMERALDA COUNTIES TUESDAY AS RESIDUAL MOISTURE FROM FORMER TROPICAL STORM IVO MOVES OVERHEAD. MOISTURE WILL REMAIN IN PLACE FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH SATURDAY. THE PRIMARY HAZARD WILL BE LOCALIZED HEAVY RAIN AND POSSIBLE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
In the hours before
Local storm report, Aug 26, 2:38 PM MST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT MON AUG 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM FLASH FLOOD 11 W MOHAVE VALLEY 34.92N 114.77W
08/25/2013 SAN BERNARDINO CA NEWSPAPER
*** 1 FATAL *** A 77 YEAR OLD FEMALE WAS KILLED WHEN THE
WHITE 2009 HYUNDAI SONATA SHE WAS DRIVING WAS SWEPT AWAY
BY FLASH FLOODING. THE CAR WAS TRAVELING ALONG US 95
NORTH OF INTERSTATE 40 WHEN IT ENCOUNTERED FLOWING WATER
AT THE SACRAMENTO WASH. US 95 WAS CLOSED FROM INTERSTATE
40 TO THE NV LINE AFTER THE INCIDENT DUE TO ROADWAY
FLOODING. UPDATED TO ADD DETATILS OF THE FATALITY.
&&
METZGERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:46 PM MST | Areal Flood Advisory | VEF | Mohave | 6 hr |
| Aug 26, 4:56 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.